Alert archive / Texas / Tornado Warnings in 2020
Tornado Warning 16, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 12, 2020, 4:08 AM CDT for McCulloch County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2020, 4:08 AM CDT (09:08 UTC)
- Expired
- Apr 12, 2020, 4:39 AM CDT
- In force
- 31 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
County McCulloch County, TX
The radar
The San Angelo radar (KSJT), 110 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 4:15 AM CDT | TSTM WND DMG | 2 Nw Melvin, TX | WIND OVERTURNED TRUCK AND CATTLE FEEDER, FENCE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 1:59 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3028 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 4.8
- Supercell composite
- 23.5
The text
As transmitted.
564
WFUS54 KSJT 120908
TORSJT
TXC307-121000-
/O.NEW.KSJT.TO.W.0016.200412T0908Z-200412T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
408 AM CDT Sun Apr 12 2020
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Central McCulloch County in west central Texas...
* Until 500 AM CDT.
* At 408 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Melvin, or 14 miles northwest of Brady, moving
east at 45 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Pear Valley around 415 AM CDT.
Lohn around 420 AM CDT.
Rochelle around 435 AM CDT.
Placid around 440 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3121 9914 3115 9960 3128 9960 3145 9921
TIME...MOT...LOC 0908Z 251DEG 41KT 3122 9957
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
SK2 follow-up statements
038
WWUS54 KSJT 120934
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
434 AM CDT Sun Apr 12 2020
TXC307-121000-
/O.CON.KSJT.TO.W.0016.000000T0000Z-200412T1000Z/
McCulloch TX-
434 AM CDT Sun Apr 12 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHEASTERN MCCULLOCH COUNTY...
At 434 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Placid, or 13 miles northeast of Brady, moving east
at 45 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern McCulloch County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3131 9917 3126 9933 3136 9940 3145 9921
TIME...MOT...LOC 0934Z 251DEG 41KT 3132 9924
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
Daniels622
WWUS54 KSJT 120939
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
439 AM CDT Sun Apr 12 2020
TXC307-120949-
/O.CAN.KSJT.TO.W.0016.000000T0000Z-200412T1000Z/
McCulloch TX-
439 AM CDT Sun Apr 12 2020
...THE TORNADO WARNING FOR NORTHEASTERN MCCULLOCH COUNTY IS
CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 800 AM CDT for west central
Texas.
LAT...LON 3131 9917 3126 9933 3136 9940 3145 9921
TIME...MOT...LOC 0938Z 251DEG 41KT 3134 9918
$$
DanielsWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 12, 3:15 AM CDT, 53 minutes earlier.
Area forecast discussion, Apr 12, 3:15 AM CDT, 53 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 315 AM CDT Sun Apr 12 2020 .SHORT TERM... (Today and Tonight) Scattered to numerous showers and thunderstorms will continue through the early morning hours, with most of the activity moving east of the area by daybreak as a Pacific cold front moves across the region. West winds will increase to 15 to 25 mph, with higher gusts, by mid to late morning. Highs today will be in the upper 70s to lower 80s. A strong cold front will move into the Big Country by mid to late afternoon, eventually making it to Interstate 10 by mid evening. Gusty north winds of 15 to 20 mph along with much colder temperatures can be expected behind the front. Overnight low temperatures will be in the mid to upper 30s for most locations. Wind chill values by sunrise will be in the mid 20s to lower 30s, which will be a significant change from todays temperatures. .LONG TERM... (Monday through Saturday) Much cooler weather expected Monday and Tuesday as post-frontal cold air advection occurs from the northeast and surface high pressure builds into the region. Expect highs Monday and Tuesday only in the low to mid 50s in the Big Country, upper 50s/low 60s in the Concho Valley/Heartland, and low to mid 60s in the I-10 corridor. With mostly clear skies and weak winds Monday night and Tuesday night, radiational cooling will be enhanced, allowing lows to fall into the low to mid 30s in the Big Country, and mid to upper 30s elsewhere. Southerly low level flow returns during the day Wednesday as a surface and 850 mb ridge moves to our east, which should allow for some warming, with highs in the low to upper 60s, and lows Wednesday night in the low to mid 40s. More significant warming expected Thursday as warm south flow continues and the 850 mb thermal ridge strengthens. Expect highs Thursday in the mid to upper 70s. Another cold front may move through on Friday, but it doesn't appear strong enough to bring much of a cool down at the moment. Another upper level trough will approach from the west on Saturday, with the GFS deeper and wetter than the ECMWF which doesn't show much of any rain. Am keeping the forecast dry for now, except for our extreme eastern counties where a slight chance of thunderstorms exists. && .PRELIMINARY POINT TEMPS/POPS... Abilene 77 35 54 36 / 0 0 0 5 San Angelo 80 38 61 38 / 0 0 0 0 Junction 79 40 64 40 / 0 0 0 0 Brownwood 77 36 58 36 / 5 0 0 0 Sweetwater 77 35 54 36 / 0 0 0 5 Ozona 80 40 66 41 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Daniels LONG TERM...SJH
Hazardous weather outlook, Apr 12, 3:40 AM CDT, 28 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 340 AM CDT Sun Apr 12 2020 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-130845- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 340 AM CDT Sun Apr 12 2020 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Expect strong severe thunderstorms early this morning. Hazards include tornadoes, very large hail, damaging winds, and ever- present deadly lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for early this morning. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Special weather statement, Apr 12, 2:40 AM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service San Angelo TX
240 AM CDT Sun Apr 12 2020
TXZ064-065-071-072-076-120830-
Irion TX-Tom Green TX-Crockett TX-Coke TX-Sterling TX-
240 AM CDT Sun Apr 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COKE...SOUTHERN
STERLING...NORTHWESTERN TOM GREEN...EASTERN CROCKETT AND IRION
COUNTIES UNTIL 330 AM CDT...
At 240 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles west of Sterling City to 10 miles
north of Terrell County Gas Plant. Movement was east at 30 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Strong thunderstorms will be near...
Sterling City around 300 AM CDT.
Broome around 320 AM CDT.
Water Valley around 330 AM CDT.
Other locations impacted by these storms include The Intersection Of
Us 190 And Highway 163, The Intersection Of Ranch Road 2083 And
Highway 405, I-10 Near The Crockett-Pecos County Line, Us-
87 Near The Coke-
Tom Green County Line, Ft Lancaster, The Intersection Of I-
10 And Highway 405 and The Intersection Of I-10 And Highway 290.
A Tornado Watch remains in effect until 800 AM CDT for west central
Texas.
LAT...LON 3041 10173 3047 10173 3047 10169 3055 10165
3062 10166 3066 10177 3076 10183 3108 10166
3108 10127 3177 10127 3188 10121 3188 10055
3034 10136
TIME...MOT...LOC 0740Z 273DEG 26KT 3178 10117 3052 10189
DanielsLocal storm report, Apr 12, 2:58 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
258 AM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 AM HAIL ELDORADO 30.86N 100.60W
04/12/2020 E1.00 INCH SCHLEICHER TX AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL REPORTED.
&&
SJHSpecial weather statement, Apr 12, 3:22 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service San Angelo TX
322 AM CDT Sun Apr 12 2020
TXZ049-054-065-066-127-120900-
Runnels TX-Fisher TX-Nolan TX-Coke TX-Taylor TX-
322 AM CDT Sun Apr 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR COKE...NOLAN...SOUTH CENTRAL
FISHER...SOUTHWESTERN TAYLOR AND NORTHWESTERN RUNNELS COUNTIES UNTIL
400 AM CDT...
At 321 AM CDT, Doppler radar was tracking a strong thunderstorm near
E.V. Spence Reservoir Near Paint Creek Recreation Area, or 7 miles
southwest of Robert Lee, moving northeast at 50 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
E.V. Spence Reservoir Near Paint Creek Recreation Area around 325
AM CDT.
Robert Lee around 330 AM CDT.
Bronte around 345 AM CDT.
Fort Chadbourne around 355 AM CDT.
Wingate, Happy Valley and Hylton around 400 AM CDT.
Other locations impacted by this storm include Shep, Wilmeth, Lake
Sweetwater, Drasco, Pumphrey, The Intersection Of Highway 208 And
Ranch Road 2662, The Intersection Of Highway 158 And Ranch Road 2059,
Lake Winters Lake, Camp Butman and The Intersection Of Highway 70 And
Ranch Road 53.
LAT...LON 3263 10032 3197 9984 3175 10013 3170 10062
3205 10083 3209 10082 3209 10066 3240 10066
TIME...MOT...LOC 0821Z 241DEG 42KT 3182 10059
DanielsLocal storm report, Apr 12, 3:46 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
346 AM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM TSTM WND GST HARRIET 31.55N 100.32W
04/12/2020 E60 MPH TOM GREEN TX PUBLIC
ESTIMATED 50-60 MPH WINDS.
&&
SJHLocal storm report, Apr 12, 3:48 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
348 AM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM HAIL SAN ANGELO 31.45N 100.45W
04/12/2020 E1.00 INCH TOM GREEN TX PUBLIC
ESTIMATED NICKEL TO QUARTER SIZE HAIL.
&&
SJHSpecial weather statement, Apr 12, 4:02 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service San Angelo TX
402 AM CDT Sun Apr 12 2020
TXZ066-072-073-128-139-120945-
Runnels TX-Callahan TX-Tom Green TX-Coleman TX-Concho TX-
402 AM CDT Sun Apr 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALLAHAN...
COLEMAN...EAST CENTRAL TOM GREEN...RUNNELS AND NORTHERN CONCHO
COUNTIES UNTIL 445 AM CDT...
At 402 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lowake, or 8 miles northwest of Paint Rock, moving northeast at 55
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Rowena around 405 AM CDT.
Paint Rock around 410 AM CDT.
Benoit around 425 AM CDT.
Talpa around 430 AM CDT.
Glen Cove around 435 AM CDT.
Valera around 440 AM CDT.
Coleman around 445 AM CDT.
Other locations impacted by this storm include The Intersection Of
Ranch Road 1929 And Ranch Road 2134, Vick, The Intersection Of Us-
83 And Ranch Road 1929, Mozelle, Goldsboro, Lake Winters Lake, Fisk,
Ballinger Lake, Us-83 Near The Concho-
Runnels County Line and Lake Coleman.
A Tornado Watch remains in effect until 800 AM CDT for west central
Texas.
LAT...LON 3127 10015 3170 10024 3181 10023 3216 9947
3172 9923
TIME...MOT...LOC 0902Z 243DEG 48KT 3156 10006
DanielsThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:08 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 52 min |
| Apr 11, 7:10 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 35 min |
| Apr 11, 7:33 PM CDT | Special Weather Statement | SJT | Runnels | 42 min |
| Apr 11, 7:38 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 37 min |
| Apr 11, 7:52 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 36 min |
| Apr 11, 8:26 PM CDT | Special Weather Statement | SJT | Concho | 49 min |
| Apr 11, 9:04 PM CDT | Special Weather Statement | SJT | Sterling | 41 min |
| Apr 11, 10:37 PM CDT | Special Weather Statement | SJT | Crockett | 38 min |
| Apr 11, 11:30 PM CDT | Special Weather Statement | SJT | Crockett | 45 min |
| Apr 12, 12:18 AM CDT | Special Weather Statement | SJT | Crockett | 42 min |
| Apr 12, 1:07 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher | 53 min |
| Apr 12, 1:28 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 62 min |
| Apr 12, 1:34 AM CDT | Special Weather Statement | SJT | Concho | 41 min |
| Apr 12, 1:35 AM CDT | Tornado Warning | SJT | Crockett, Schleicher, Sutton | 25 min |
| Apr 12, 1:58 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton, Tom Green | 62 min |
| Apr 12, 2:13 AM CDT | Tornado Warning | SJT | Schleicher | 13 min |
| Apr 12, 2:15 AM CDT | Special Weather Statement | SJT | Concho | 45 min |
| Apr 12, 2:19 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 56 min |
| Apr 12, 2:20 AM CDT | Special Weather Statement | SJT | Fisher | 40 min |
| Apr 12, 2:37 AM CDT | Areal Flood Advisory | SJT | Tom Green | 2 hr |
| Apr 12, 2:40 AM CDT | Special Weather Statement | SJT | Coke, Crockett, Irion, Sterling | 50 min |
| Apr 12, 3:01 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Crockett, Irion, Runnels, Schleicher, Sterling and 1 more | 59 min |
| Apr 12, 3:02 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 58 min |
| Apr 12, 3:22 AM CDT | Special Weather Statement | SJT | Coke, Nolan | 38 min |
| Apr 12, 3:36 AM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard | 54 min |
| Apr 12, 3:50 AM CDT | Tornado Warning | SJT | Concho, McCulloch | 25 min |
| Apr 12, 4:02 AM CDT | Special Weather Statement | SJT | Coleman, Runnels | 43 min |
| Apr 12, 4:13 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch, San Saba | 48 min |
| Apr 12, 4:47 AM CDT | Special Weather Statement | SJT | Brown, Coleman, McCulloch | 43 min |
Nearby
Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.